The authors present the case of a patient who underwent the removal of a small bluish lesion of the cheek. After discharge, the patient presented with profuse bleeding and hematoma of the cheek. Blood tests revealed severe secondary immune thrombocytopenia (SITP). SITP was probably triggered by the anti-SARS-CoV-2 Pfizer vaccine, which was inoculated to the patient 3 days before the lesion appeared and 12 days before surgery. The authors' aim is to inform colleagues about this possible, rare, adverse effect of the vaccine. In all patients who have recently undergone the COVID-19 vaccine and who present lesions suspected to be due to blood extravasation of the oral mucosa or unjustified gingival bleeding it is advisable to request a blood count before surgery.El texto completo de este artículo está disponible en PDF.
Keywords : SARS-CoV-2, Coronavirus, Vaccine, Thrombocytopenia, Secondary thrombocytopenia, Oral surgery, COVID-19